Couldn't find what you looking for?

TRY OUR SEARCH!

Help!!!

I have had migraines for 7 years now and have taken quite a few, doctor prescribed, different medications to try to prevent them and pain killers to lessen the pain when I get them. I had never gotten frequent menstrual migraines though, they just came and went without reason. Recently, I started on the Nuva Ring, and with that came more severe and frequent migraines that start about a week before my menstrual cycle and don't end until a few days after my cycle is over. I am calling them menstrual migraines and my doctor says that they could be my body changing hormones. I stopped the Nuva Ring after taking it out for this month's cycle and have now had a migraine everyday straight for about two weeks. Should I try another birth control? Should I stop using birth control? What is the history with IUD's causing migraines? Or, is it like my doctor thinks and it is just my body's chemistry changing and it has nothing to do with the birth control. I need some answers, I can not keep on like this with the pain everyday and some days not even being able to get out of bed.

Loading...

After almost a year of trying to figure what is causing me headaches and dizziness I think that I have come to a conclusion. After catching viral meningitis and staying in the hospital for several days i stopped taking my BCP for over 2 months. Last week I started taking it again and within a week of taking it I now have a SEVERE migraine that has lasted over a week. My Dr. agrees that this could def trigger the migraine, however until the headache goes away and I no longer take the BCP I will see if it returns. He said that the headache if caused by the BCP will prob last for another week or so because the hormones have to regulate themselves and work their way out of my system. I hope that this was somewhat helpful, but as for now im not taking any BCP ever again!
Reply

Loading...

Hey MigraineSufferer...

Hormones definitely play a role. Nuva Ring has .12mg estrogen, which is equivalent to 120mcg. I know it says that systemically it is at a 50% rate, so lets just say 60mcg into your bloodstream. Low dose estrogen pills have 20mcg - and its the higher levels of estrogen that are giving you menstrual migraines. TRUST ME - I KNOW! When I was on Levlen, (30mcg/day), I would develop a headache on the 2nd or 3rd placebo day and it would turn into a raging migraine by the 5-7th day. Sometimes, an increase in caffeine can help - but be careful since caffeine can really raise your blood pressure (and I have low blood pressure and didn't think I had to be concerned... oops). Anyway, just drink an extra coke on those days. Then, I changed to a lower dose 24 active day pill and I will develop a slight headache on the last day of placebo pills. Not a big deal. Good luck with your migraines.
Reply

Loading...